MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90073
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not received for evaluation.
 
Event or Problem Description
It was reported that during the procedure while inflating the balloon (subject device), the contrast medium was leaking into the vessel.The subject balloon had difficulty deflating inside the patient¿s anatomy.There were no clinical consequences reported to the patient due to this event.
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned with no packaging.During visual inspection there were no visual anomalies noted to the device.During the functional inspection an attempt was made to aspirate and inflate the balloon.The balloon was partially inflated with air and was unable to be fully inflated or deflated.There was crystalized contrast media noted within the partially inflated balloon.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event of the balloon unable to deflate was confirmed based on analysis.The reported event of the balloon leaking was not confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that when inflating the balloon, contrast medium was leaking into the vessel and deflation took an unusually long time.During analysis, no visual anomalies were noted to the device.An attempt was made to aspirate and inflate the balloon.The balloon was partially inflated with air and was unable to be fully inflated or deflated.There was crystalized contrast media noted within the partially inflated balloon.It is probable that difficulty with inflation and deflation may have been due to the presence of dried contrast within the inflation lumen.An assignable cause of procedural factors will be assigned to the balloon unable to deflate since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.No leaks were noted during analysis.Therefore, not confirmed will be assigned to the balloon leaking during use since this issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.
 
Event or Problem Description

Brand Name
MERCI BGC 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10341250
Report Number3012931345-2020-00111
Device Sequence Number3484887
Product Code DQY
UDI-Device Identifier00815742000733
UDI-Public00815742000733
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number90073
Device Catalogue Number90073
Device Lot Number0000009394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer10/14/2020
02/24/2021
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date11/03/2020
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1